Alert archive / North Carolina / River Flood Warnings in 2017
River Flood Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Apr 5, 2017, 10:08 PM EDT for Robeson County, North Carolina. It took effect at Apr 6, 2017, 2:00 PM EDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 10:08 PM EDT (02:08 UTC)
- In effect from
- Apr 6, 2017, 2:00 PM EDT
- Expired
- Apr 7, 2017, 9:46 AM EDT
- In force
- 20 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lumber River at Lumberton (LBRN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
626
WGUS42 KILM 060208
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
1008 PM EDT Wed Apr 5 2017
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following rivers in North Carolina...South Carolina...
Lumber Near Lumberton affecting Robeson County
Black Creek At Quinby affecting Darlington and Florence Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-061808-
/O.NEW.KILM.FL.W.0007.170406T1800Z-000000T0000Z/
/LBRN7.1.ER.170406T1800Z.170407T0600Z.000000T0000Z.UU/
1008 PM EDT Wed Apr 5 2017
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Lumber Near Lumberton.
* from Thursday afternoon until further notice.
* At 7:59 PM Wednesday the stage was 10.96 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow afternoon and continue to
rise to near 13.3 feet by early Friday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC031-041-061808-
/O.NEW.KILM.FL.W.0008.170406T1312Z-170409T0400Z/
/BCRS1.1.ER.170406T1312Z.170407T0600Z.170408T1600Z.NO/
1008 PM EDT Wed Apr 5 2017
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Black Creek At Quinby.
* from Thursday morning to late Saturday night.
* At 10:00 PM Wednesday the stage was 7.28 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tomorrow morning and continue to
rise to near 12.3 feet by early Friday morning. The creek will fall below
flood stage by early Saturday afternoon.
* Impact...At 12.5 feet...Floodwaters continue to rise on Creekside Drive and
East Black Creek Road with water nearing a few homes. Homes along East Black
Creek Road become isolated and residents must use boats to exit the
neighborhood.
&&
LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
3422 7975 3428 7984
$$
313 follow-up statements
694
WGUS82 KILM 061346
FLSILM
Flood Statement
National Weather Service Wilmington NC
946 AM EDT Thu Apr 6 2017
...The Flood Warning is cancelled for the following rivers...
Black Creek At Quinby affecting Darlington and Florence Counties SC
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-070546-
/O.EXT.KILM.FL.W.0007.170407T0600Z-170408T1200Z/
/LBRN7.1.ER.170407T0600Z.170407T1200Z.170408T0000Z.UU/
946 AM EDT Thu Apr 6 2017
...Flood Warning now in effect until Saturday morning...
The Flood Warning continues for
The Lumber Near Lumberton.
* from late tonight to Saturday morning.
* At 7:00 AM Thursday the stage was 12.01 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by just after midnight tonight and continue
to rise to near 13.1 feet by tomorrow morning. The river will fall below flood
stage by tomorrow evening.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC031-041-061416-
/O.CAN.KILM.FL.W.0008.000000T0000Z-170409T0400Z/
/BCRS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 AM EDT Thu Apr 6 2017
The Flood Warning is cancelled for
The Black Creek At Quinby.
* At 9:00 AM Thursday the stage was 6.84 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 8.3 feet tomorrow
morning.
* Impact...At 10.0 feet...Flood stage. Creek coming out of its banks.
&&
LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
3422 7975 3428 7984
$$
43111
WGUS42 KILM 070135
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
935 PM EDT Thu Apr 6 2017
Lumber Near Lumberton affecting Robeson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-071735-
/O.EXT.KILM.FL.W.0007.170408T1800Z-170409T0600Z/
/LBRN7.1.ER.170408T1800Z.170408T1800Z.170408T1800Z.UU/
935 PM EDT Thu Apr 6 2017
The Flood Warning continues for
The Lumber Near Lumberton.
* from Saturday afternoon to late Saturday night.
* At 8:02 PM Thursday the stage was 12.43 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early Saturday
afternoon.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$263
WGUS82 KILM 071346
FLSILM
Flood Statement
National Weather Service Wilmington NC
946 AM EDT Fri Apr 7 2017
...The Flood Warning is cancelled for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-071416-
/O.CAN.KILM.FL.W.0007.000000T0000Z-170409T0600Z/
/LBRN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
946 AM EDT Fri Apr 7 2017
The Flood Warning is cancelled for
The Lumber Near Lumberton.
* At 7:00 AM Friday the stage was 12.39 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.5 feet Sunday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
43What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Apr 5, 7:29 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 5, 7:29 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
729 PM EDT Wed Apr 5 2017
.SYNOPSIS...
The risk exists for severe weather tonight ahead of a strong
cold front which will cross the area Thursday morning. Damaging
winds and tornadoes are possible. Much cooler and drier weather
will develop Thursday night and last through the weekend. An
approaching cold front may bring showers and thunderstorms to
the area again late Wednesday or Thursday of next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 620 PM Wednesday...This early evening update focuses on
expanding the Tornado Watch to include the North Carolina Cape
Fear counties, and adjusting PoPs upward at the coast for this
first big batch of convection. A large area of rain-cooled air
has pushed the effective surface front well south of where most
of the synoptic models placed it, now situated along a line
from Williamsburg County, SC northeastward through Conway, Lake
Waccamaw, and into Elizabethtown NC. North of this line cooler
stable air has reduced the threat of severe weather, at least
for now, however along and south of this line the combination of
surface based CAPE 500-1000 J/Kg and sufficient deep layer shear
and 0-1 km helicity should maintain a tornado threat.
A second cluster of storms over eastern Georgia will move
northeastward between 8-11 PM and affect mainly coastal South
Carolina. I have adjusted PoPs downward across the northern
sections of the Pee Dee and SE North Carolina for this late
evening activity. The surface front will probably stop moving
south as the large area of stratiform rain decays away across
the interior Carolinas, which should maintain some severe
weather risk along the coast.
By midnight to 2 AM increasing southerly gradient out ahead of
the incoming cold front should begin to drive the front
northward. Rising surface temps should spur destabilization,
with PoPs rising again late tonight in advance of the cold front
which should arrive around or shortly after daybreak.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Breezy cool advection regime Thursday night
with clearing skies. And although certainly not as windy as Thursday
afternoon I could see how our wind forecast may be considerably
underdone. There is still a rather pinched gradient and 40kt winds
remain in the 925-850mb layers, all while a 30 s-1 vort and 80kt
500mb jet streaks overhead. Temperatures will drop all night,
driven by both the diurnal cycle and the CAA. Friday will remain
breezy and unseasonably cool as the upper trough remains overhead and
much weaker impulses ripple through it, likely creating an agitated
cu field over mainly NC counties. The last of teh upper energy moves
through at the end of the period and the gradient finally eases more
noticeably. The chilly airmass and weak element of radiational
cooling (weak cause winds do not go calm) will allow most places to
chill down to within a few degrees either side of 40).
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...The closed and expansive upper low
over the NE states is progged to weaken and open up as it moves
northeast away from the U.S. during Saturday with high pressure
taking over. The weather will be dry through the period
although an approaching cold front may bring a chance for
showers and thunderstorms later on Wednesday or on Thursday.
Temperatures will be near to slightly below normal Sat, then a
warming trend.
Temperatures will be as cool as around 40 to the mid 40s Sat
morning, and this will be the coolest period of the forecast.
The warmest days will be Mon through Wed with highs in the upper
70s to around 80, but cooler at the beaches.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 00Z...A wave of severe thunderstorms along the Cape Fear
coast of southeastern North Carolina will move offshore by 02Z.
Light to moderate stratiform rain with embedded elevated
convection should then affect the coastal airports through 04Z.
Areas of ceilings as low as 800 feet AGL have developed within
this area of stratiform rain, and may affect the coastal
airports this evening. Farther inland, it's mainly light rain
falling from mid-level clouds well behind the coastal
thunderstorms.
A lull in showers and thunderstorms is expected after 04Z
lasting through 07Z or so. Then new convective activity
developing ahead of the actual surface cold front will begin to
approach from the west. Increasing southerly winds will develop
by 07Z, with surface gusts exceeding 20-25 kt and winds just
1400 feet AGL increasing to 40-50 knots, triggering low-level
wind shear criteria along the coast. The surface cold front
should sweep across the area between 11-14Z accompanied by the
final wave of thunderstorms. Behind this front, strong westerly
winds will develop through the rest of the day with surface
gusts easily reaching 35-40 knots.
Extended outlook...Late Thursday night through Monday...VFR.
&&
.MARINE...
NEAR TERM /THROUGH THURSDAY/...
As of 620 PM Wednesday...Conditions across the coastal waters
aren't currently all that bad: South 10-15 knots and 3 foot
seas. Conditions should deteriorate significantly overnight as
strong southerly winds develop in advance of a powerful cold
front which should reach the area a couple hours after daybreak
Thursday morning. Clusters of thunderstorms this evening may
become more scattered after midnight, but a second line of
strong thunderstorms should accompany the actual front early
Thursday. Winds and seas will become quite dangerous after
midnight, and a Gale Warning remains in effect.
SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Solid SCA expected including gale force
gusts that may or may not be frequent enough to merit a continuation
of the current Gale Warning through Friday in the strong post-
frontal offshore flow. Abatement of conditions will be gradual
Friday night but may still represent the timeframe that flags are
lowered, though cautionary headlines may still be needed.
LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 300 PM Wednesday...Small Craft Should Exercise Caution
conditions may linger into Sat, but overall marine conditions
will be improving quickly. Wind speeds during this forecast
period will be no higher than about 10 to 15 kt. Seas will be
dropping to 2 to 4 ft during Sat afternoon and 2 ft or less for
the second half of the weekend and into the middle of next
week.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory from 8 AM Thursday to 1 AM EDT Friday for SCZ017-
023-024-032-033-039-053>056.
NC...Wind Advisory from 8 AM Thursday to 1 AM EDT Friday for NCZ087-
096-099-105>110.
MARINE...Gale Warning from 4 AM Thursday to 6 AM EDT Friday for AMZ250-
252-254-256.
&&
SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...DCH/MBB
LONG TERM...RJD
AVIATION...TRAHazardous weather outlook, Apr 5, 8:06 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 806 PM EDT Wed Apr 5 2017 AMZ250-252-254-256-061100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 806 PM EDT Wed Apr 5 2017 ...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 AM EDT FRIDAY... This Hazardous Weather Outlook is for the Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Another wave of strong to severe thunderstorms is possible late tonight through daybreak Thursday morning. Large hail, damaging wind gusts, and even an isolated tornado could accompany these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested! Please submit all reports of storm- related damage to the National Weather Service via phone, email, or social media. NCZ105>110-061100- Inland Pender-Coastal Pender-Inland New Hanover-Coastal New Hanover- Inland Brunswick-Coastal Brunswick- 806 PM EDT Wed Apr 5 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Another wave of strong to severe thunderstorms is possible late tonight through daybreak Thursday morning. Large hail, damaging wind gusts, and even an isolated tornado could accompany these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested! Please submit all reports of storm- related damage to the National Weather Service via phone, email, or social media. NCZ087-096-099-SCZ017-023-024-032-033-039-053>056-061100- Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- 806 PM EDT Wed Apr 5 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 1 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Strong to severe thunderstorms is possible late tonight through daybreak Thursday morning. Large hail, damaging wind gusts, and even an isolated tornado could accompany these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested! Please submit all reports of storm- related damage to the National Weather Service via phone, email, or social media. 9
In the hours before
Local storm report, Apr 5, 7:31 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL SECESSION 33.93N 78.30W
04/05/2017 E1.25 INCH BRUNSWICK NC TRAINED SPOTTER
HAIL FROM QUARTER TO HALF DOLLAR SIZEDL.
&&
EVENT NUMBER ILM1700045
HAWKINSLocal storm report, Apr 5, 7:36 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL HOLDEN BEACH 33.91N 78.25W
04/05/2017 E1.50 INCH BRUNSWICK NC TRAINED SPOTTER
2 MILES WEST OF INTERCOASTAL WATERWAY BRIDGE.
&&
EVENT NUMBER ILM1700046
HAWKINSLocal storm report, Apr 5, 7:37 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
737 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM LIGHTNING 1 NNE SHADY FOREST 33.91N 78.54W
04/05/2017 BRUNSWICK NC EMERGENCY MNGR
STRUCTURE FIRE FROM LIGHTNING ON KIRKCALDY CT
&&
EVENT NUMBER ILM1700047
WEISSLocal storm report, Apr 5, 7:55 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL SAINT JAMES 33.93N 78.12W
04/05/2017 E1.75 INCH BRUNSWICK NC EMERGENCY MNGR
&&
EVENT NUMBER ILM1700048
HAWKINSLocal storm report, Apr 5, 8:42 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
842 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LATTA 34.34N 79.43W
04/05/2017 DILLON SC FIRE DEPT/RESCUE
*** 1 INJ *** OAK TREE FELL INTO HOME. TWO VEHICLES
DAMAGED. ONE CHILD INJURED AND SENT TO HOSPITAL IN
FLORENCE. HAIL OF UNKNOWN SIZE FELL.
&&
EVENT NUMBER ILM1700049
TRALocal storm report, Apr 5, 9:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
946 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 2 SW KURE BEACH 33.96N 77.94W
04/05/2017 M56 MPH NEW HANOVER NC WXFLOW
&&
EVENT NUMBER ILM1700050
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:16 AM EDT | Special Weather Statement | ILM | Pender | 59 min |
| Apr 6, 5:47 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 58 min |
| Apr 6, 7:08 AM EDT | Special Weather Statement | ILM | Scotland | 22 min |
| Apr 6, 7:35 AM EDT | Special Weather Statement | ILM | Robeson | 25 min |
| Apr 6, 7:53 AM EDT | Special Weather Statement | ILM | Robeson | 22 min |
| Apr 6, 9:19 AM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 56 min |
Nearby
River Flood Warnings in North Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.